Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Jan 4, 2016, 7:34 PM PST. It took effect at Jan 5, 2016, 4:00 AM PST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 7:34 PM PST (03:34 UTC)
- In effect from
- Jan 5, 2016, 4:00 AM PST
- Expired
- Jan 8, 2016, 4:00 PM PST
- In force
- 4 days
- Issued by
- NWS San Diego, CA
The text
As transmitted.
091 WHUS76 KSGX 050334 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 734 PM PST MON JAN 4 2016 ...HIGH SEAS AND OCCASIONAL STRONG GUSTY WINDS IN THE COASTAL WATERS TUESDAY THROUGH FRIDAY... .A SERIES OF STORM SYSTEMS WILL BRING STRONG WEST SWELLS AND PERIODIC STRONG WINDS TO THE COASTAL WATERS. THE SEAS WILL GRADUALLY INCREASE FROM 10 TO 12 FEET TUESDAY TO 15 TO 16 FEET BY THURSDAY...THEN START TO DECREASE FRIDAY. WINDS WILL OCCASIONALLY BE 15 TO 25 KNOTS WITH PEAK GUSTS TO 30 KNOTS TUESDAY THROUGH THURSDAY. AFTER A PERIOD OF SOUTH WINDS TUESDAY...THE WINDS WILL MOSTLY BE FROM THE WEST LATE TUESDAY THROUGH THURSDAY. WINDS WILL GRADUALLY DIMINISH LATE THURSDAY AND FRIDAY. PZZ750-775-051415- /O.NEW.KSGX.SC.Y.0001.160105T1200Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 734 PM PST MON JAN 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 PM PST FRIDAY. * WINDS...SOUTH 15 TO 20 KNOTS TUESDAY WITH GUSTS TO 25 KNOTS...THEN WEST 15 TO 25 KNOTS WITH GUSTS 25 TO 30 KNOTS AT TIMES TUESDAY NIGHT THROUGH THURSDAY. * WAVES/SEAS...COMBINED SEAS 9 TO 12 FEET TUESDAY...THEN 10 TO 14 FEET WEDNESDAY...AND 12 TO 15 FEET THURSDAY...LOWERING TO 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
12 follow-up statements
406 WHUS76 KSGX 051008 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 208 AM PST TUE JAN 5 2016 ...HIGH SEAS AND OCCASIONAL STRONG GUSTY WINDS INTO FRIDAY... .A SERIES OF STORM SYSTEMS WILL BRING STRONG WEST SWELLS AND PERIODIC STRONG WINDS TO THE COASTAL WATERS. THE SEAS WILL INCREASE SLIGHTLY TODAY THROUGH WEDNESDAY...PEAK THURSDAY...THEN DECREASE FRIDAY. TWO FRONTS WILL MOVE THROUGH THE COASTAL WATERS WITH STRONG SOUTH WINDS FOLLOWED BY STRONG WESTERLY WINDS. THE FIRST IS EXPECTED TODAY AND THE SECOND WILL OCCUR WEDNESDAY AFTERNOON. WINDS WILL CONTINUE STRONG AND WESTERLY THURSDAY BEFORE DIMINISHING LATE THURSDAY AND FRIDAY. PZZ750-775-052200- /O.CON.KSGX.SC.Y.0001.160105T1200Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 208 AM PST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...THEN WEST 15 TO 25 KNOTS. A LULL TONIGHT THROUGH WEDNESDAY MORNING. SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS...THEN WEST NORTHWEST 15 TO 25 KNOTS LATE WEDNESDAY CONTINUING INTO FRIDAY. * WAVES/SEAS...COMBINED SEAS 9 TO 12 FEET TODAY...10 TO 13 FEET WEDNESDAY...12 TO 15 FEET THURSDAY...AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
286 WHUS76 KSGX 052156 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 156 PM PST TUE JAN 5 2016 ...HIGH SEAS AND OCCASIONAL STRONG GUSTY WINDS INTO FRIDAY... .A SERIES OF STORM SYSTEMS WILL BRING STRONG WEST SWELLS AND PERIODIC STRONG WINDS TO THE COASTAL WATERS. THE SEAS WILL INCREASE SLIGHTLY INTO WEDNESDAY...PEAK THURSDAY...THEN DECREASE FRIDAY. TWO FRONTS WILL MOVE THROUGH THE COASTAL WATERS WITH STRONG SOUTH WINDS FOLLOWED BY STRONG WESTERLY WINDS. THE FIRST IS EXPECTED THIS AFTERNOON AND EVENING...AND THE SECOND WILL OCCUR WEDNESDAY AFTERNOON...THEN DIMINISH LATE THURSDAY AND FRIDAY. PZZ750-775-060600- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 156 PM PST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...THEN WEST 15 TO 25 KNOTS. A LULL TONIGHT THROUGH WEDNESDAY MORNING. SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS...THEN WEST NORTHWEST 15 TO 25 KNOTS LATE WEDNESDAY CONTINUING INTO FRIDAY. * WAVES/SEAS...COMBINED SEAS 9 TO 12 FEET...BECOMING 10 TO 13 FEET WEDNESDAY...12 TO 15 FEET THURSDAY...AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMALL
585 WHUS76 KSGX 060550 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PST TUE JAN 5 2016 ...HIGH SEAS AND OCCASIONAL STRONG GUSTY WINDS INTO FRIDAY... .A SERIES OF STORM SYSTEMS WILL BRING STRONG WEST SWELLS AND PERIODIC STRONG WINDS TO THE COASTAL WATERS. THE SEAS WILL INCREASE SLIGHTLY INTO WEDNESDAY...PEAK THURSDAY...THEN DECREASE FRIDAY. TWO FRONTS WILL MOVE THROUGH THE COASTAL WATERS WITH STRONG SOUTH WINDS FOLLOWED BY STRONG WESTERLY WINDS. THE FIRST IS EXPECTED THIS AFTERNOON AND EVENING...AND THE SECOND WILL OCCUR WEDNESDAY AFTERNOON...THEN DIMINISH LATE THURSDAY AND FRIDAY. PZZ750-775-061400- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 950 PM PST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...WEST 15 TO 25 KNOTS TONIGHT...THEN A BRIEF LULL WEDNESDAY MORNING. SOUTH 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS WEDNESDAY AFTERNOON...THEN WEST NORTHWEST 15 TO 25 KNOTS LATE WEDNESDAY CONTINUING INTO FRIDAY. * WAVES/SEAS...COMBINED SEAS 9 TO 12 FEET...BECOMING 10 TO 13 FEET WEDNESDAY...12 TO 16 FEET THURSDAY...AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MAXWELL
141 WHUS76 KSGX 061100 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST WED JAN 6 2016 ...HIGH SEAS AND OCCASIONAL STRONG GUSTY WINDS INTO FRIDAY... .A SERIES OF STORM SYSTEMS WILL BRING LARGE WEST SWELLS AND PERIODIC STRONG WINDS TO THE COASTAL WATERS. THE SEAS WILL BUILD TODAY THROUGH THURSDAY...THEN DECREASE FRIDAY. A FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS AFTERNOON WITH STRONG SOUTH WINDS FOLLOWED BY STRONG WESTERLY WINDS. THE WINDS WILL DIMINISH LATE THURSDAY WHILE THE SWELL SUBSIDES FRIDAY. PZZ750-775-062200- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 300 AM PST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON...THEN WEST NORTHWEST 15 TO 25 KNOTS THIS EVENING CONTINUING INTO FRIDAY. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET TODAY...12 TO 16 FEET THURSDAY...AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
294 WHUS76 KSGX 062057 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1257 PM PST WED JAN 6 2016 ...HIGH SEAS AND OCCASIONAL STRONG GUSTY WINDS INTO FRIDAY... .A SERIES OF STORM SYSTEMS WILL BRING LARGE WEST SWELLS AND PERIODIC STRONG WINDS TO THE COASTAL WATERS. THE SEAS WILL BUILD TODAY THROUGH THURSDAY...THEN DECREASE FRIDAY. A FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS AFTERNOON WITH STRONG SOUTH WINDS FOLLOWED BY STRONG WESTERLY WINDS. THE WINDS WILL DIMINISH LATE THURSDAY WHILE THE SWELL SUBSIDES FRIDAY. PZZ750-775-070600- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1257 PM PST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON...THEN WEST NORTHWEST 15 TO 25 KNOTS THIS EVENING CONTINUING INTO FRIDAY. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET TODAY...12 TO 16 FEET THURSDAY...AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ALBRIGHT
403 WHUS76 KSGX 070542 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 942 PM PST WED JAN 6 2016 ...HIGH SEAS AND OCCASIONAL STRONG GUSTY WINDS INTO FRIDAY... .A SERIES OF STORM SYSTEMS WILL BRING LARGE WEST SWELLS AND PERIODIC STRONG WINDS TO THE COASTAL WATERS. THE SEAS WILL BUILD THROUGH THURSDAY...THEN DECREASE FRIDAY. WESTERLY WINDS WILL STRENGTHEN THROUGH THE PERIOD. WINDS WILL DIMINISH LATE THURSDAY WHILE THE SWELL SUBSIDES FRIDAY. PZZ750-775-071400- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 942 PM PST WED JAN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...WEST NORTHWEST 15 TO 25 KNOTS. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET THIS EVENING...12 TO 16 FEET THURSDAY...AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
817 WHUS76 KSGX 071009 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 209 AM PST THU JAN 7 2016 ...HIGH SEAS AND STRONG GUSTY WINDS TODAY INTO FRIDAY... .A STORM SYSTEM WILL CONTINUE TO BRING LARGE WEST SWELLS AND STRONG WINDS TO THE COASTAL WATERS. SEAS WILL PEAK TODAY...THEN SUBSIDE FRIDAY. WESTERLY WINDS WILL CONTINUE STRONG TODAY AND GRADUALLY DIMINISH TONIGHT AND FRIDAY. PZZ750-775-072200- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 209 AM PST THU JAN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...WEST NORTHWEST 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS. * WAVES/SEAS...COMBINED SEAS 12 TO 16 FEET TODAY AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
105 WHUS76 KSGX 071952 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1152 AM PST THU JAN 7 2016 ...HIGH SEAS AND STRONG GUSTY WINDS TODAY INTO FRIDAY... .A STORM SYSTEM WILL CONTINUE TO BRING LARGE WEST SWELLS AND STRONG WINDS TO THE COASTAL WATERS. SEAS WILL PEAK TODAY...THEN SUBSIDE FRIDAY. WESTERLY WINDS WILL CONTINUE STRONG TODAY AND GRADUALLY DIMINISH TONIGHT AND FRIDAY. PZZ750-775-080600- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1152 AM PST THU JAN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...WEST NORTHWEST 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS. * WAVES/SEAS...COMBINED SEAS 12 TO 16 FEET TODAY AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
182 WHUS76 KSGX 080512 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 912 PM PST THU JAN 7 2016 ...HIGH SEAS AND GUSTY WINDS THROUGH FRIDAY... .GUSTY WESTERLY WIND GUSTS NEAR 30 KT AND HIGH...STEEP SEAS NEAR 16 FT WILL CONTINUE THROUGH FRIDAY. WINDS AND SEAS WILL GRADUALLY DIMINISH FRIDAY. PZZ750-775-081400- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 912 PM PST THU JAN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WINDS...WEST NORTHWEST 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS. * WAVES/SEAS...COMBINED SEAS 12 TO 16 FEET THIS EVENING AND 10 TO 12 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
615 WHUS76 KSGX 081326 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 526 AM PST FRI JAN 8 2016 ...HIGH SEAS AND GUSTY WINDS THROUGH FRIDAY... .WEST WIND GUSTING TO 25 KT AND LARGE...STEEP SEAS NEAR 14 FT WILL CONTINUE THIS MORNING...GRADUALLY DIMINISHING THIS AFTERNOON. PZZ750-775-090000- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 526 AM PST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...WEST NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
791 WHUS76 KSGX 082101 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 101 PM PST FRI JAN 8 2016 ...HIGH SEAS THIS AFTERNOON... .ALTHOUGH STRONG WINDS HAVE DECREASED...HIGH SEAS WILL CONTINUE ABOVE 10 FEET THIS AFTERNOON AS THEY CONTINUE TO SUBSIDE. PZZ750-775-090000- /O.CON.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 101 PM PST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...WEST NORTHWEST 10 TO 20 KNOTS. * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
019 WHUS76 KSGX 082357 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 357 PM PST FRI JAN 8 2016 PZZ750-775-090100- /O.EXP.KSGX.SC.Y.0001.000000T0000Z-160109T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 357 PM PST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... WINDS HAVE LOWERED BELOW ADVISORY LEVEL AND SEAS WILL CONTINUE TO DIMINISH THROUGH THE EVENING. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. $$ JJT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 1:35 PM PST, 5 hours 59 minutes earlier.
Area forecast discussion, Jan 4, 1:35 PM PST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PST MON JAN 4 2016
.SYNOPSIS...
A STRONG LOW LATITUDE PACIFIC JET STREAM WILL BRING A SERIES OF
STORMS INTO SOUTHERN CALIFORNIA THIS WEEK AND INTO NEXT WEEK WITH
PERIODS OF MODERATE TO HEAVY PRECIPITATION AT TIMES...PERIODS OF
STRONG GUSTY WINDS...AND HIGH SURF AT THE BEACHES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MOSTLY CLOUDY THIS AFTERNOON WITH WIDELY SCT LIGHT
SHOWERS...MOSTLY IN SAN DIEGO COUNTY.
FROM PREVIOUS DISCUSSION...
THE PATTERN ACROSS THE PACIFIC FOR THE PREDICTABLE FUTURE IS NOW
MORE TYPICAL OF PATTERNS ACROSS THE PACIFIC FOR JANUARY THROUGH
MARCH DURING STRONGER EL NINO EPISODES...WITH A STRONG NEARLY-
ZONAL JET STREAM AT LOW LATITUDES ACROSS THE PACIFIC BRINGING A
SERIES OF STORMS TO THE WEST COAST.
THE FIRST IN THIS SERIES OF PACIFIC STORMS TO AFFECT CALIFORNIA
CONTINUES TO MOVE INTO SOUTHERN ARIZONA. RAINFALL TOTALS SO FAR
RANGE FROM A FEW HUNDREDTHS OF AN INCH IN ORANGE COUNTY AND THE
INLAND EMPIRE TO OVER ONE THIRD OF AN INCH IN SOUTHER SAN DIEGO
COUNTY. WIDELY SCT SHOWERS COULD BRING ADDITIONAL RAINFALL TOTALS
THROUGH TONIGHT RANGING FROM LESS THAN ONE TENTH OF AN INCH TO ONE
HALF INCH IN FAVORED LOCATIONS ALONG THE COASTAL MTN SLOPES. THE
SNOW LEVEL WILL LIKELY REMAIN ABOVE 6000 FT THROUGH TONIGHT WITH
UP TO 3 INCHES OF SNOW IN SOME AREAS.
A SECOND...AND STRONGER STORM IS EXPECTED TO MOVE THROUGH SOUTHERN
CALIFORNIA LATE TUESDAY MORNING INTO TUESDAY NIGHT WITH A THIRD STORM
EXPECTED LATE WEDNESDAY THROUGH WEDNESDAY NIGHT...AND A FOURTH
STORM THURSDAY AFTERNOON INTO THURSDAY NIGHT.
FOR TODAY THROUGH THURSDAY NIGHT...RAINFALL AMOUNTS ARE EXPECTED
TO RANGE FROM AROUND 3 INCHES NEAR THE COAST TO BETWEEN 5 AND 8
INCHES IN THE MOUNTAINS WITH ONE HALF TO ONE INCH IN THE DESERTS.
THE HEAVIEST RAINFALL IS EXPECTED BETWEEN LATE TUE MORNING THROUGH
TUE NIGHT. AS THE GROUND BECOMES SATURATED...THE POTENTIAL FOR
FLOODING...MUD SLIDES...AND DEBRIS FLOWS WILL INCREASE. AS COLDER
AIR MOVES IN FROM THE NW TUE NIGHT...ISOLATED TSTMS WILL BE
POSSIBLE.
THE SNOW LEVEL WILL REMAIN NEAR 6000 FEET THROUGH TUESDAY NIGHT
BEFORE LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500
FEET WEDNESDAY NIGHT THROUGH THURSDAY.
PERIODS OF HEAVY SNOWFALL ARE EXPECTED IN THE MOUNTAINS OF SAN
BERNARDINO AND RIVERSIDE COUNTIES FOR LATE TUESDAY MORNING INTO
TUESDAY EVENING...WITH PERIODS OF MODERATE TO HEAVY SNOWFALL FOR
WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT. MODERATE TO LOCALLY HEAVY
SNOWFALL IS EXPECTED TO EXTEND SOUTHWARD INTO THE SAN DIEGO
COUNTY MOUNTAINS FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
SHOWERS COULD LINGER THROUGH FRIDAY WITH MOSTLY LIGHT ADDITIONAL
PRECIP.
STRONG AND GUSTY WEST NORTHWEST WINDS WILL DEVELOP IN THE MTNS AND
DESERTS FOR WED THROUGH THURSDAY. THIS WILL RESULT IN PERIODS OF VERY
LOW VISIBILITY DUE TO SNOW AND BLOWING SNOW IN THE MTNS ABOVE THE
SNOW LINE.
THERE COULD BE A BRIEF PERIOD OF LESS ACTIVE WEATHER ON SAT BEFORE
ADDITIONAL STORMS MOVE IN FOR SUN INTO TUE. DUE TO INCONSISTENCIES
IN THE NUMERICAL MODEL SOLUTIONS...THERE IS SIGNIFICANT
UNCERTAINTY IN THE TIMING AND INTENSITY OF THESE SYSTEMS.
&&
.AVIATION...
042115Z...CLOUDY SKIES OVER THE ENTIRE REGION WITH BASES AROUND 3500-
4500 FEET MSL AND SCATTERED -SHRA MOVING NORTH THROUGH THE AREA
TODAY AND TONIGHT. SOME CIGS MAY LOWER TO AROUND 2500-3000 FEET THIS
EVENING DURING PERIODS OF SHOWERS. LOCAL TERRAIN OBSCURED BRIEFLY IN
HEAVIER SHOWERS AND LOWER CLOUDS. SHOWERS WILL INCREASE IN COVERAGE
AND INTENSITY LATE TUESDAY MORNING WITH LOWERING OF CLOUD BASES AS
WELL.
&&
.MARINE... 115 PM...SOUTHEAST WINDS HAVE DIMINISHED SO THE SMALL
CRAFT ADVISORY HAS BEEN CANCELED. STRONG WINDS WILL DEVELOP TUESDAY
AND CONTINUE THROUGH FRIDAY. A WESTERLY SWELL WILL INCREASE TODAY
AND A VERY LARGE REINFORCING SWELL WILL ARRIVE WEDNESDAY
NIGHT...PEAK THURSDAY...THEN DECREASE FRIDAY. THE WINDS AND SWELLS
WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT.
&&
.BEACHES...
115 PM...A SERIES OF STRONG PACIFIC STORMS WILL GENERATE LARGE
WESTERLY SWELLS...WHICH WILL PRODUCE HIGH SURF. THE FIRST SWELL WILL
ARRIVE TODAY AND CONTINUE THROUGH WEDNESDAY. A MUCH BIGGER SWELL
WILL ARRIVE WEDNESDAY EVENING AND PEAK THURSDAY. THIS WILL PRODUCE
SURF CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS COASTAL
FLOODING...BEACH EROSION...AND VERY STRONG RIP CURRENTS. SWELL AND
SURF WILL DECREASE FRIDAY. FOR DETAILS CHECK THE HIGH SURF
ADVISORY...LAXCFWSGX.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR ORANGE COUNTY INLAND AREAS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO
COUNTY VALLEYS-SAN GORGONIO PASS NEAR BANNING-SANTA ANA
MOUNTAINS AND FOOTHILLS.
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY
NIGHT FOR SAN DIEGO COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST FRIDAY FOR
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 10 PM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE/BEACHES...TSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 11:58 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 5 hr |
| Jan 5, 12:06 PM PST | Flash Flood Warning | SGX | Orange | 4 hr |
| Jan 5, 1:46 PM PST | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Jan 5, 1:51 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Diego | 4 hr |
| Jan 5, 3:14 PM PST | Flash Flood Warning | SGX | San Diego | 3 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.